Redness from products

Thread: Redness from products

  1. #1

    Redness from products

    Not sure if I'm in the right place...

    My face has always been slightly redder than my neck, but I wouldn't describe it as "Rosacea".

    In the past 6 months, I've been using aggressive skin care products like Obagi and Retin-A. While they are slightly fading my brown spots, I don't get to enjoy it because now my skin is ALWAYS red and irritated. It hasn't gone away, ever.

    I bought Eucerin redness relief. The day one just seems like makeup, and it just breaks me out anyway. The night one doesn't seem to do much, and that's supposed to be when I'm using my Retin-A anyway.

    Does anyone have any ideas? Thx

  2. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

  3. #2
    While it might not be "rosacea", you still might be able to receive relief from a product we use often in our clinic to treat overall redness due to rosacea. It is called PyratineXR and comes in a cream and a lotion. The cream tends to be more popular in our clinic as well as online. It might be worth a try...Let us know how it works out for you or if you have found an alternative remedy we'd love to hear about it.

  4. #3
    Perhaps you can try Omic Skincare's Redness Relief soothing lotion to calm the redness. Hope it works!

  5. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

  6. #4
    I know the Obagi line. You go through a "transformation" stage which includes redness, flaking, irritated skin but that should go away within at least max 2-3 months. I'm surprise that for someone who is red to be put on a Retin-A regimen. You might want to ask your skin therapist about taking you from prescription to over-the-counter retinol instead. The Retin-A seems to be aggravating your redness even more along with irritation. There are some patients who can't be on the prescription Retin-A because their skin can't handle the active prescription strength vitamin A. If that is the case then the physician will switch them to a high quality over the counter retinol product. Have you see a professional about the redness? Have they ruled out Rosacea? If you have not gone see a derm about the redness, you might want to do that. People with rosacea can get a prescription to help with the redness. It's called metronidazole. Just a thought.

  7. #5
    Lay off the Retin-A for some time.

    I am not familiar with the Obagi products, never used them. But if you think they are aggressive, lay off them for a while too.

    Allow your skin some time to heal. You can quicken the process along with a DIY niacinamide serum (search the threads on the forum), aloe vera gel and moisturizing and protecting PLENTY.

    Once you have redness under control, you can slowly re-introduce Retin-A into your regimen. Only use it half as often. If you used it every night, alternate the nights and moisturize in between.

    What you're experiencing is over-dose symptoms.


    "I just want to be perfect." - Nina Seyers, Swan Queen. (Black Swan)

  8. Remove Advertisements
    SkinCareTalk.com
    Advertisements
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •